test Browse by Author Names Browse by Titles of Works Browse by Subjects of Works Browse by Issue Dates of Works
       

Advanced Search
Home   
 
Browse   
Communities
& Collections
  
Issue Date   
Author   
Title   
Subject   
 
Sign on to:   
Receive email
updates
  
My Account
authorized users
  
Edit Profile   
 
Help   
About T-Space   

T-Space at The University of Toronto Libraries >
Theoretical Economics >
Volume 1, Number 3 (September 2006) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1807/9415

Title: Topologies on types
Authors: Eddie Dekel; Northwestern University and Tel Aviv University
Drew Fudenberg; Harvard University
Stephen Morris; Princeton University
Keywords: 
Rationalizability, incomplete information, common knowledge, universal type space, strategic topology
C70, C72
Issue Date: 7-Sep-2006
Publisher: Theoretical Economics
Citation: Theoretical Economics; Vol 1, No 3 (2006); 275-309
Abstract: [This item is a preserved copy. To view the original, visit http://econtheory.org/] We define and analyze a "strategic topology'' on types in the Harsanyi-Mertens-Zamir universal type space, where two types are close if their strategic behavior is similar in all strategic situations. For a fixed game and action define the distance between a pair of types as the difference between the smallest epsilon for which the action is epsilon interim correlated rationalizable. We define a strategic topology in which a sequence of types converges if and only if this distance tends to zero for any action and game. Thus a sequence of types converges in the strategic topology if that smallest epsilon does not jump either up or down in the limit. As applied to sequences, the upper-semicontinuity property is equivalent to convergence in the product topology, but the lower-semicontinuity property is a strictly stronger requirement, as shown by the electronic mail game. In the strategic topology, the set of "finite types'' (types describable by finite type spaces) is dense but the set of finite common-prior types is not.
URI: http://hdl.handle.net/1807/9415
Other Identifiers: http://econtheory.org/ojs/index.php/te/article/view/20060275
Rights: Authors who publish in <i>Theoretical Economics</i> will release their articles under the <a href="http://creativecommons.org/licenses/by-nc/2.5/">Creative Commons Attribution-NonCommercial license</a>. This license allows anyone to copy and distribute the article for non-commercial purposes provided that appropriate attribution is given.
Appears in Collections:Volume 1, Number 3 (September 2006)

Files in This Item:

File Description SizeFormat
789.pdf339.67 kBAdobe PDF
View/Open

Items in T-Space are protected by copyright, with all rights reserved, unless otherwise indicated.

uoft